Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


angioplasty
Oct 12, 2000

I am a 42yo. man, diagnosed in 89, never sick. I started taking Zerit, Epivir and Crixivan for about 4yrs.This year I was diagnosed with CAD in May, my cardiologist did the first angiosplasty and put one stent, he did a stress test in July and everything was fine, in August I started with chest pain again and they did the second angioplasty with another stent, after the surgery I developed a pseudo aneurism in the right groin, very painful, they trombosied and I am fine now. I am taking Plavix 75mg,Ecotrin 325mg and Zebeta 2.5mg. I am very worried about my future since I have a family history of heart disease. Any suggestions about the treatment or vitamins or herbs. Thank you very much

Response from Dr. Boyle

The data is unclear regarding the relationship of cardiovascular disease and protease inhibitors, with the most recent studies failing to find a relationship. Given your history, however, I might consider changing to a non-PI based regimen, if that option exists. Of course you should also have your glucose, cholesterol/triglycerides and blood pressure watched very carefully and controlled tightly. You should eliminate any other risk factors you can such as smoking or poor diet. It is possible that riboflavin and other vitamins may be helpful, but there is little data to support this at this point. Good luck. BB

Brian Boyle, M.D., J.D.



Previous
surgery or drug holiday?
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement